MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA 1800 ANALYZER

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA 1800 ANALYZER
Model Number ADVIA 1800 ANALYZER
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/12/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that falsely elevated concentrated carbon dioxide (co2_c) results were obtained on five patient samples on the advia 1800 analyzer.The initial results were not reported to the physician(s).The samples were auto repeated on the original instrument.The auto-repeat results recovered lower than the initial results.The auto-repeat results were reported as the correct results to the physician(s).There is no known reports of patient intervention or adverse health consequences due to the falsely elevated co2_c results.
 
Additional Manufacturer Narrative
A united states (us) customer contacted a siemens customer care center (ccc) and reported that falsely elevated concentrated carbon dioxide (co2_c) results were obtained on five patient samples on an advia 1800 analyzer.Quality control (qc) and calibration were within ranges on the day of the event.A siemens customer service engineer (cse) was dispatched to the customer¿s site.During the visit, the cse inspected the instrument, performed a total service call and decontaminated the instrument.Siemens requested for the customer to run qc.Further, the cse replaced the water filled main degasser, ran prime 3 and wash 3, performed system check, reviewed reaction curves, cleaned a valve, replaced dilution reaction tray wash up down unit (dwud) nozzle 1, verified probe and mixer alignments, cleaned and rebuilt vertical pumps, cleaned and aligned reaction tray wash up down unit (wud)/dwud nozzles, performed wash 2 and ran calibrations and qc, which recovered within acceptable ranges.Siemens evaluated the event and ruled out reagent issues based on review of qc, which recovered within acceptable ranges.The cause of the falsely elevated co2_c results is unknown.The instrument is performing according to specifications.No further evaluation of this device is required.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 2432235-2024-00202 on 06-sep-2024.Additional information (05-sep-2024): siemens further evaluated the event and ruled out reagent issues based on review of quality control (qc), which recovered acceptably.Siemens determined that an instrument malfunction, which was addressed with the service activities mentioned in the initial report, potentially contributed to the falsely elevated concentrated carbon dioxide (co2_c) results.The investigation conclusions code in h6 was updated to reflect the additional information.The instrument is performing according to specifications.No further evaluation of this device is required.

Brand Name
ADVIA 1800 ANALYZER
Common Device Name
ADVIA 1800 ANALYZER
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave.
tarrytown NY 10591
Manufacturer (Section G)
JEOL LTD
3-1-2 musashino akishima
registration #: 3003637681
tokyo 196-8 558
JA   196-8558
Manufacturer Contact
emmanuella makridakis
511 benedict ave
tarrytown, NY 10591
9086354191
MDR Report Key20157617
Report Number2432235-2024-00202
Device Sequence Number4235373
Product Code JJE
UDI-Device Identifier00630414534794
UDI-Public(01)00630414534794
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K990346
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberADVIA 1800 ANALYZER
Device Catalogue Number10315183
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2024
Supplement Date Received by Manufacturer09/05/2024
Initial Report FDA Received Date09/06/2024
Supplement Report FDA Received Date09/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown